Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 54, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Sep 12, 2013, 6:13 PM EDT for Columbia County, Greene County, Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2013, 6:13 PM EDT (22:13 UTC)
- Expired
- Sep 12, 2013, 10:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkshire County, MA, Columbia County, NY, Greene County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 63 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 6:45 PM EDT | FLASH FLOOD | Stuyvesant, NY | WATER OVER ROAD AND MUDSLIDE ON ROUTE 9J JUST SOUTH OF ROUTE 26A |
| Sep 12, 6:50 PM EDT | FLASH FLOOD | Nassau, NY | CHATHAM STREET FLOODED |
| Sep 12, 6:50 PM EDT | FLASH FLOOD | Nassau, NY | KINDERHOOK CREEK OVERFLOWED ITS BANKS AND FLOODED CHATHAM STREET AND THE NASSAU SENIOR HOUSING COMPLEX |
| Sep 12, 6:50 PM EDT | FLASH FLOOD | South Schodack, NY | ROUTE 9 FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
346
WGUS51 KALY 122213
FFWALY
MAC003-NYC021-039-083-130215-
/O.NEW.KALY.FF.W.0054.130912T2213Z-130913T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
613 PM EDT THU SEP 12 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF CHATHAM...
NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF NASSAU...
NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...PITTSFIELD...NORTH ADAMS...
* UNTIL 1015 PM EDT
* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING DEVELOPING FROM SHOWERS AND THUNDERSTORMS WITH
TORRENTIAL DOWNPOURS REPEATEDLY MOVING OVER THE WARNED AREA.
RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE...WITH RAPID RUNOFF
LEADING TO FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
BALTIMORE...WILLIAMSTOWN...SAVOY...NEW ASHFORD...HANCOCK...
FLORIDA...CHESHIRE...ADAMS...WEST SAND LAKE...STEPHENTOWN...NEW
LEBANON...CASTLETON-ON-HUDSON...BERLIN AND AVERILL PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4241 7300 4222 7397 4244 7396 4247 7378
4254 7375 4257 7371 4266 7363 4274 7329
4274 7305 4274 7301 4271 7301 4271 7295
4269 7295 4267 7298 4266 7295 4263 7294
$$
JPV1 follow-up statement
191
WGUS71 KALY 130042
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
842 PM EDT THU SEP 12 2013
MAC003-NYC021-039-083-130052-
/O.CAN.KALY.FF.W.0054.000000T0000Z-130913T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-GREENE NY-COLUMBIA NY-RENSSELAER NY-
842 PM EDT THU SEP 12 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN
RENSSELAER...NORTHERN COLUMBIA...NORTHEASTERN GREENE AND NORTHERN
BERKSHIRE COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE AREA...THUS THE THREAT FOR
ADDITIONAL FLASH FLOODING HAS ENDED. WATCH OUT FOR LINGERING PONDING
OF WATER ON ROADS AND OTHER POOR DRAINAGE LOCATIONS...AS WELL AS LOW
LYING AREAS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4241 7300 4222 7397 4244 7396 4247 7378
4254 7375 4257 7371 4266 7363 4274 7329
4274 7305 4274 7301 4271 7301 4271 7295
4269 7295 4267 7298 4266 7295 4263 7294
$$
JPVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 4:17 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 12, 4:17 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 417 PM EDT THU SEP 12 2013 .SYNOPSIS... A COLD FRONT WILL BRING ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND INTO THIS EVENING. SOME HEAVY RAINFALL WILL ACCOMPANY THE THUNDERSTORMS AND FRONTAL PASSAGE. AN AUTUMNAL AIR MASS WILL BUILD INTO THE REGION ON FRIDAY WITH A FEW LINGERING SHOWERS. COOLER AND DRIER WEATHER WILL PREVAIL THROUGH THE WEEKEND WITH HIGH PRESSURE BUILDING IN. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 400 PM EDT...SEVERE THUNDERSTORM WATCH 523 CONTINUES FOR ALL OF EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND THROUGH 8 PM. THE MAIN AREA OF CONCERN FOR THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING IS FROM AROUND THE SARATOGA AND CAPITAL REGION SOUTH AND EAST...AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE ASSOCIATED WITH A PRE-FRONTAL TROUGH MOVING THROUGH. A HANDFUL OF SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED...ALONG WITH URBAN/SMALL STREAM FLOOD ADVISORIES. EXPECT THIS TO CONTINUE INTO THE EARLY EVENING WITH SBCAPE GENERALLY IN THE 1000-1500 J/KG RANGE WITH 0-6KM SHEAR OF BETWEEN 30-40 KT. THIS WILL CONTINUE TO SUPPORT LINES/CLUSTERS OF STORMS WITH POTENTIALLY DAMAGING WIND AND HEAVY RAIN. THERE IS ALSO A CONTINUED THREAT OF ISOLATED FLASH FLOODING...ESPECIALLY FOR WHERE HAVE T-STORMS REPEATEDLY MOVE OVER THE SAME AREAS. THE ACTUAL COLD FRONT IS LAGGING BACK ACROSS WESTERN NY AND LAKE ONTARIO...WITH ADDITIONAL SHOWERS AND T-STORMS ALONG THE COLD FRONT WHICH MAY IMPACT OUR WESTERN AREAS SUCH AS THE WESTERN/SOUTHERN ADIRONDACKS AND MOHAWK VALLEY DURING THE EARLY EVENING. THERE IS SOME QUESTION AS TO HOW STRONG THE CONVECTION TO THE WEST WILL BE BASED ON FAIRLY LIMITED INSTABILITY IN THIS AREA. HOWEVER...DEEP LAYER SHEAR WILL CONTINUE TO INCREASE...SO THERE WILL CONTINUE TO BE A MARGINAL THREAT OF STRONG WINDS ASSOCIATED WITH T-STORMS. AS A RESULT...WILL KEEP THE SEVERE THUNDERSTORMS WATCH GOING FOR NOW. THE SEVERITY AND COVERAGE OF T-STORMS SHOULD DECREASE AFTER DARK AS INSTABILITY DIMINISHES...ALTHOUGH NUMEROUS SHOWERS WILL STILL BE ONGOING THROUGH MUCH OF THE EVENING AS WE WILL HAVE TO WAIT UNTIL THE ACTUAL COLD FRONT SWEEPS THROUGH LATER THIS EVENING FOR THE SHOWERS TO TAPER OFF. THE UPPER TROUGH OVER THE GREAT LAKES WILL BE PUSHING THE FRONT STEADILY EASTWARD. WINDS WILL EVENTUALLY SHIFT TO THE NORTHWEST IN WAKE OF THE COLD FRONT PASSAGE...WITH COOLER AND LESS HUMID AIR FILTERING IN BY MORNING. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY WILL FEATURE MUCH COOLER AND LESS HUMID AIR MOVING INTO THE REGION...AND IT WILL FEEL VERY AUTUMN-LIKE. A NORTHWEST BREEZE WILL BE INCREASING AND BECOMING GUSTY DURING THE AFTERNOON. THE UPPER LEVEL TROUGH WILL BE RIGHT OVER THE REGION...WITH MULTIPLE SPOKES OF ENERGY ROTATING AROUND THE PERIPHERY OF THE UPPER TROUGH RESULTING IN ISOLATED TO SCATTERED LIGHT RAIN SHOWERS AND MOSTLY CLOUDY CONDITIONS. THE BEST CHANCE OF MEASURABLE RAINFALL WILL MAINLY OVER THE HIGHER TERRAIN AND WEST OF THE CAPITAL REGION. THE UPPER TROUGH IS FORECAST TO CLOSE OFF JUST NORTH OF NORTHERN NEW ENGLAND FRIDAY NIGHT...WHICH WILL SLOW ITS PROGRESSION EASTWARD. SO WILL CONTINUE TO MENTION ISOLATED TO SCATTERED SHOWERS FRIDAY EVENING BEFORE DIMINISHING EARLY SATURDAY MORNING. TEMPERATURES FRIDAY NIGHT WILL BE SIGNIFICANTLY COOLER COMPARED TO PREVIOUS NIGHTS...BUT SOME LINGERING CLOUD COVER IS EXPECTED TO PREVENT ANY FROST IN THE HIGHER TERRAIN...WITH MAINLY UPPER 30S TO LOWER 40S EXPECTED AND LOWER TO MID 40S IN MOST VALLEY LOCATIONS. SATURDAY WILL FEATURE INCREASING SUNSHINE AND AS HIGH PRESSURE BUILDS EASTWARD ACROSS THE EASTERN GREAT LAKES AND OHIO VALLEY. IT SHOULD BE A PLEASANTLY COOL EARLY FALL DAY WITH LESS WIND THAN FRIDAY. AS HIGH PRESSURE CRESTS JUST TO OUR SOUTH WITH RIDGING EXTENDING NORTHWARD INTO OUR AREA SATURDAY NIGHT...THERE COULD BE AREAS OF FROST DEVELOPING ACROSS THE WESTERN/SOUTHERN ADIRONDACKS. WILL CONTINUE TO MENTION THIS POSSIBILITY IN THE HWO. ELSEWHERE IT WILL BE A CLEAR AND COOL NIGHT WITH TEMPERATURES IN THE UPPER 30S TO LOWER 40S. SUNDAY SHOULD BE ANOTHER TRANQUIL DAY WITH SLIGHTLY WARMER TEMPERATURES...AS THE HIGH SLIDES SOUTH AND EAST OF THE AREA. CLOUDS MAY START TO INCREASE LATE IN THE DAY AHEAD OF A COLD FRONT APPROACHING FROM THE GREAT LAKES AND SOUTHEAST CANADA. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MAINLY DRY CONDITIONS ARE EXPECTED THROUGH MID-WEEK...WITH THE ONLY FEATURE PROVIDING A CHANCE OF SHOWERS AND THUNDERSTORMS...FOR THURSDAY AND THURSDAY NIGHT...BEING AN APPROACHING WARM FRONT. PRIOR TO THAT...THE PASSAGE OF A PRETTY DRY COLD FRONT MAY SQUEEZE OUT PERHAPS A FEW SPRINKLES ACROSS NORTHERN PORTIONS OF THE ADIRONDACKS SUNDAY NIGHT INTO MONDAY. DAYTIME HIGH TEMPERATURES WILL BE IN THE 50S AND 60S MONDAY AND TUESDAY...WARMING INTO THE 60 TO MID 70S FOR WEDNESDAY AND THURSDAY. LOWS SUNDAY NIGHT WILL BE IN THE 40S AND LOWER 50S...WITH READINGS AVERAGING ABOUT 10 DEGREES COOLER MONDAY NIGHT. BY WEDNESDAY NIGHT...LOW READINGS WILL BE BACK UP IN THE 40S AND LOWER 50S. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... MORE SHRA/TSRA ARE EXPECTED TODAY AND THIS EVENING AHEAD OF AND ALONG A COLD FRONTAL PASSAGE. CIGS AND VSBYS ARE LIKELY TO DIMINISH TO MVFR/IFR WITH HEAVIER PCPN. MVFR FLYING CONDITIONS SHOULD PERSIST THROUGH MOST OF THE NIGHT AS WELL AS STEADY SHOWERS MOVE ACROSS THE REGION. IFR FOG WILL ALSO LIKELY DEVELOP AT KGFL AND KPSF LATE TONIGHT BEFORE DRIER AIR MOVES IN WITH THE COLD FRONTAL PASSAGE. VFR CONDITIONS WILL RETURN BY 13Z FRIDAY...WITH SOME LINGERING MVFR CEILINGS ESPECIALLY AT KGFL AND KPSF. LIGHT AND VARIABLE WINDS WILL BE SOUTH TO SOUTHWEST AT AROUND 10 KTS THIS AFTERNOON AND THEN WEST TO NORTHWEST AROUND 5 KTS THIS EVENING WITH THE PASSAGE OF THE COLD FRONT. WINDS WILL BE NORTHWESTERLY FRIDAY AROUND 10 KNOTS. OUTLOOK... FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS AT THIS TIME...WITH MORE WET WEATHER TODAY INTO TONIGHT. A COLD FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND INTO TONIGHT. SOME HEAVY RAINFALL WILL ACCOMPANY THE THUNDERSTORMS AND FRONTAL PASSAGE. AN AUTUMNAL AIR MASS WILL BUILD INTO THE REGION ON FRIDAY...AND THE COOLER AND DRIER WEATHER WILL CONTINUE INTO THE WEEKEND. && .HYDROLOGY... MORE WIDESPREAD CONVECTION IS EXPECTED INTO EARLY THIS EVENING WITH ADDITIONAL TORRENTIAL DOWNPOURS...ASSOCIATED WITH A STRONG COLD FRONT AND ANOTHER PRE-FRONTAL TROUGH DROPPING SOUTHEASTWARD THROUGH OUR REGION THIS EVENING AND TONIGHT. DRIER AND MUCH COOLER WEATHER IS EXPECTED TO END THE WEEK. THERE WILL BE THE POTENTIAL FOR MINOR FLOODING OF POOR DRAINAGE...URBAN...AND LOW LYING AREAS DUE TO HEAVY RAIN FALLING IN A SHORT PERIOD OF TIME INTO THIS EVENING WITH THE SHOWERS AND THUNDERSTORMS. THERE IS EVEN A THREAT OF ISOLATED FLASH FLOODING WHERE THUNDERSTORMS MAY REPEATEDLY MOVE ACROSS THE SAME AREAS. THE THUNDERSTORMS SHOULD DIMINISH THIS EVENING INTO THE OVERNIGHT HOURS. THROUGH TONIGHT...RAINFALL TOTALS MAY REACH 1 TO 2 INCHES WITH ISOLATED AMOUNTS UP TO 3 INCHES. SOME SIGNIFICANT WITHIN BANK RISES WILL OCCUR ON MAIN STEM RIVERS...BUT NO FLOODING IS EXPECTED BASED ON THE LATEST GUIDANCE FROM THE NERFC. FLOWS REMAIN AT NORMAL TO BELOW NORMAL LEVELS HEADING INTO MID SEPTEMBER. THE UPPER LEVEL LOW MAY FOCUS SOME ISOLD-SCT SHOWERS FRIDAY INTO EARLY FRIDAY EVENING...BUT RAINFALL WILL BE ON THE LIGHT SIDE. THE WEEKEND IS EXPECTED TO BE DRY WITH HIGH PRESSURE IN CONTROL. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...JPV NEAR TERM...JPV SHORT TERM...JPV LONG TERM...ELH AVIATION...IRL FIRE WEATHER...JPV/WASULA HYDROLOGY...JPV/WASULA
Hazardous weather outlook, Sep 12, 4:37 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 437 PM EDT THU SEP 12 2013 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-082>084- VTZ013>015-131100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 437 PM EDT THU SEP 12 2013 ...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY... SOUTHEAST ADIRONDACKS...EASTERN CATSKILLS...LAKE GEORGE SARATOGA REGION...GREATER CAPITAL DISTRICT...MID HUDSON VALLEY AND TACONICS OF EAST CENTRAL NEW YORK...AS WELL AS NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ALSO...MINOR FLOODING OF URBAN...POOR DRAINAGE AND OTHER LOW LYING LOCATIONS IS POSSIBLE INTO THIS EVENING. ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE DUE TO THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR ALL OF EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND. NYZ032-033-042-131100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- 437 PM EDT THU SEP 12 2013 ...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER... HAMILTON...AND NORTHERN WARREN COUNTIES OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ALSO...MINOR FLOODING OF URBAN...POOR DRAINAGE AND OTHER LOW LYING LOCATIONS IS POSSIBLE INTO THIS EVENING. ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE DUE TO THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AREAS OF FROST WILL BE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR ALL OF EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND.
In the hours before
Local storm report, Sep 12, 4:53 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
453 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG GUILFORD CENTER 42.79N 72.62W
09/12/2013 WINDHAM VT TRAINED SPOTTER
TREES UPROOTED
&&
EVENT NUMBER ALY1300434
FRUGISLocal storm report, Sep 12, 5:03 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD BRATTLEBORO 42.86N 72.57W
09/12/2013 WINDHAM VT NEWSPAPER
ROAD WASHOUT AT INTERSECTION OF CANAL AND ELM STREETS.
&&
EVENT NUMBER ALY1300435
BEWLocal storm report, Sep 12, 5:34 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
534 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG ATWOOD 41.89N 74.16W
09/12/2013 ULSTER NY 911 CALL CENTER
TREES AND WIRES DOWN. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER ALY1300436
BEWLocal storm report, Sep 12, 6:01 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
601 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG BRUNSWICK 42.74N 73.56W
09/12/2013 RENSSELAER NY BROADCAST MEDIA
LARGE TREE DOWN ON HOUSE ON HOOSIC ROAD.
&&
EVENT NUMBER ALY1300437
FRUGISSpecial weather statement, Sep 12, 6:05 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
605 PM EDT THU SEP 12 2013
MAZ025-122230-
SOUTHERN BERKSHIRE MA-
605 PM EDT THU SEP 12 2013
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR OTIS...OR
ABOUT 15 MILES WEST OF WESTFIELD...AND MOVING EAST AT 35 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4215 7303 4214 7304 4214 7307 4212 7305
4209 7307 4206 7306 4205 7309 4224 7316
4229 7300 4225 7299
TIME...MOT...LOC 2206Z 249DEG 28KT 4217 7303
JPVLocal storm report, Sep 12, 6:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
608 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG NISKAYUNA 42.82N 73.90W
09/12/2013 SCHENECTADY NY NWS EMPLOYEE
TREES DOWN - MOHAWK TRAIL
0200 PM TSTM WND DMG GUILFORD CENTER 42.79N 72.62W
09/12/2013 WINDHAM VT TRAINED SPOTTER
TREES UPROOTED
0245 PM TSTM WND DMG BRUNSWICK 42.74N 73.56W
09/12/2013 RENSSELAER NY BROADCAST MEDIA
LARGE TREE DOWN ON HOUSE ON HOOSIC ROAD.
0310 PM TSTM WND DMG HOOSICK FALLS 42.90N 73.35W
09/12/2013 RENSSELAER NY TRAINED SPOTTER
MULTIPLE LIMBS DOWN THROUGHOUT VILLAGE. TIME ESTIMATED
FROM RADAR.
0400 PM FLASH FLOOD BRATTLEBORO 42.86N 72.57W
09/12/2013 WINDHAM VT NEWSPAPER
ROAD WASHOUT AT INTERSECTION OF CANAL AND ELM STREETS.
0432 PM TSTM WND DMG ATWOOD 41.89N 74.16W
09/12/2013 ULSTER NY 911 CALL CENTER
TREES AND WIRES DOWN. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER ALY1300432 ALY1300434 ALY1300437 ALY1300433 ALY1300435
ALY1300436
FRUGISThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:00 PM EDT | Special Weather Statement | ALY | Columbia | 30 min |
| Sep 11, 8:28 PM EDT | Special Weather Statement | ALY | Dutchess | 62 min |
| Sep 12, 1:11 PM EDT | Special Weather Statement | ALY | Schenectady | 34 min |
| Sep 12, 1:54 PM EDT | Special Weather Statement | ALY | Rensselaer | 36 min |
| Sep 12, 2:02 PM EDT | Areal Flood Advisory | ALY | Dutchess | 6 hr |
| Sep 12, 2:08 PM EDT | Special Weather Statement | ALY | Columbia | 37 min |
| Sep 12, 2:15 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Greene, Rensselaer, Saratoga, Schenectady and 1 more | 3 hr |
| Sep 12, 2:23 PM EDT | Special Weather Statement | ALY | Rensselaer | 52 min |
| Sep 12, 2:44 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Washington | 61 min |
| Sep 12, 3:00 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Washington | 3 hr |
| Sep 12, 3:00 PM EDT | Special Weather Statement | ALY | Saratoga | 45 min |
| Sep 12, 3:04 PM EDT | Special Weather Statement | ALY | Rensselaer | 26 min |
| Sep 12, 3:12 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Rensselaer | 33 min |
| Sep 12, 3:33 PM EDT | Special Weather Statement | ALY | Rensselaer | 27 min |
| Sep 12, 3:42 PM EDT | Special Weather Statement | ALY | Saratoga | 33 min |
| Sep 12, 4:25 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Ulster | 65 min |
| Sep 12, 4:53 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Washington | 3 hr |
| Sep 12, 5:51 PM EDT | Areal Flood Advisory | ALY | Columbia, Greene | 3 hr |
| Sep 12, 6:28 PM EDT | Special Weather Statement | ALY | Ulster | 47 min |
| Sep 12, 7:17 PM EDT | Special Weather Statement | ALY | Dutchess | 43 min |
| Sep 12, 7:41 PM EDT | Special Weather Statement | ALY | Dutchess | 64 min |
| Sep 11, 8:24 PM EDT | Special Weather Statement | ALY | Berkshire | 36 min |
| Sep 12, 3:43 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 32 min |
| Sep 12, 6:05 PM EDT | Special Weather Statement | ALY | Berkshire | 25 min |
Nearby
Flash Flood Warnings in New York, 2013Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.